MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542460M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a breast reconstruction primary with a saline mentor siltex round spectrum 375 cc and experienced deflation on the right breast implant.The deflation was confirmed by the healthcare professional.As a result, the patient had undergone explantation on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the device history record (dhr) for the lot number 176221 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Additional Manufacturer Narrative
On 11/27/2018, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
On 12/13/2018, it was reported to mentor that the device evaluation and investigation have been completed.The device contained no fluid, upon receipt by mentor.White material was observed within the device.No foreign material was observed on the shell surface.During visual examination, mentor product analysis lab observed the device appears intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.No anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The complaint of deflation was not confirmed since no anomalies were found on the reported device.At this point it is not possible to determine the origin of the white material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.(b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8100024
Report Number1645337-2018-06989
Device Sequence Number1833800
Product Code FWM
UDI-Device Identifier00081317002109
UDI-Public00081317002109
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2003
Device Catalogue Number3542460M
Device Lot Number176221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/27/2018
12/06/2018
12/13/2018
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date11/27/2018
12/06/2018
12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR